Verapamil and/or Norvasc

Hello everyone,
Just wondering who might be taking Norvasc on here? Not sure I spelled it right. I currently take Verapamil, the last 3 years and I am doing great on it. But having other issues and when I saw my gastro doctor, he looked at my list of meds to see what were the worst at causing constipation and he said the Verapamil was and that I should switch to Norvasc. I see my heart doc in April but was just wondering if anyone is taking the Norvasc and noticed that it too causes constipation or it doesn't. This is a huge issue with me as I have some serious intestinal issues going on. I don't really want to change as the Verapamil works wonders for me and I was constipated before I ever started it. Any thoughts? and thank you very much!

Report post

6 replies. Join the discussion

Hello - I've been taking Norvasc for a year or so, for chest pain - microvascular disease. No issue at all so far with constipation, which is not listed as a possible side effect (in fact, diarrhea is listed - but no issue with that either!) Don't know anything about Verapamil except that both drugs are calcium channel blockers. Every patient is different, of course, and only your doc can advise you which is best for YOU!

XOXOXO

http://www.myheartsisters.org

Report post

Thank you Kennarina, I take Verapamil for microvascular disease, so I will definitely ask my doctor. Thank you!

Report post

Hi Colleen, I have taken Norvasc and now amlodipine besylate (generic Norvasc) for over 5 years and have had no trouble with any side effects. First off, I took 10 mg, which caused ankle and foot swelling, but was able to take 5 mg with no problems. No issues with constipation. Joyce

Report post

Thank you Joyce for letting me know your experience. I already take Lasix for the swelling in my feet and ankles, so will keep that in mind too when I see the doctor. I hope you and Kennarina are both doing well. Take care!

Report post

Hi

I now take Norvasc (generic) for coronary artery spasms. In fact it was just increased from 5 mg to 10mg. I'm glad to say that I haven't had any side effects from it--though someone mentioned diarrhea and I've noticed that once in a while. But definitely no constipation. I would want my cardiologist make the final determination.
Jan

Report post

Thank you Janice. I don't see my doctor until April, so will wait until then. I am happy on the Verapamil otherwise, I haven't had a spasm in a long, long time. Just curious about the Norvasc so I appreciate all these answers!

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support WomenHeart

Help WomenHeart reach its goals and support people like yourself by making a donation today.

Donate to  WomenHeart

Discussion topics

Heart health links and resources


The SCAD Ladies Stand Up -- Read the special report

Community leaders

Disclaimer

The information provided by this online support network through WomenHeart: The National Coalition for Women with Heart Disease and Inspire is for general informational purposes only. The information is not intended to substitute for professional medical advice, diagnoses, or treatment. If you are ill, or suspect that you are ill, see a doctor immediately. In an emergency, call 911 or go to the nearest emergency room. WomenHeart: The National Coalition for Women with Heart Disease never recommends or endorses any specific physicians, products or treatments for any condition.